Thunderstorm Wind, Lunenburg
- When
- June 5, 7:30 PM EST
- Where
- Lunenburg County, Victoria
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.983, -78.233
Trees down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 5, 2:20 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 320 PM EDT TUE JUN 5 2001 LATEST VISIBLE AND RADAR IMAGE SHOWING OUTFLOW BOUNDARY NOW ALONG SW PORTION OF CWA...FROM KFVX TO KAVC TO KRZZ. S OF THAT BOUNDARY...TEMPS AROUND 90 AND DEWPTS IN THE LOWER TO MID 70S. MSAS LI FIELDS SHOWING -5 TO -8 ACROSS SOUTHERN VA AND NE NC...WITH MOST UNSTABLE AIR OVER COASTAL PLAIN. WATER VAPOR ALSO SHOWING WEAK VORT MAX OVER ERN KY. THIS FEATURE PROGGED TO DRIFT OVER OUR CWA TONIGHT. THIS EVENING EXPECT SCT TSTRMS NEAR AND SOUTH OF OUTFLOW BOUNDARY...BASICALLY OVER SW PORTIONS OF CWA. CAPE AND SHEAR FIELDS SUGGEST MAINLY PULSE SEVERE POTENTIAL OVER SW SECTIONS...BUT A LITTLE MORE SHEAR/POTENTIAL FOR ORGANIZED CONVECTION SHOULD STORMS BUILD FARTHER N. ALSO...SOME POTENTIAL FOR DEVELOPMENT OF COMPLEX TONIGHT...MUCH AS LAST NIGHT. ETA AND NGM BOTH HINTING AT SUCH A DEVELOPMENT IN THE MODEL UVV FIELDS AND MODEL PRECIP FIELDS. MORE UNSETTLED WX ON TAP FOR TOMORROW...WITH ONLY CHANGE THE CONVECTION MAY MAKE IT FARTHER N AS BOUNDARY LIFTS SOMEWHAT. AFTER FRONTAL WAVE PASSES THU...FRONT DROPS S...WITH SLIGHTLY COOLER MORE STABLE AMS BUILDING IN FROM N TO S THU AND THU NIGHT. FRI THU SUN LOOK DRY WITH HIGH PRES IN PLACE. PLAN TO GO DRY FOR NOW DAYS 6 AND 7. SOME HINT OF A COLD FROPA IN NW FLOW EARLY NEXT WEEK...BUT NOT CLEAR IF IT WILL PRODUCE ANY PRECIP HERE. FCSTID = 18 SBY 68 81 69 75 / 40 40 40 40 OXB 65 74 67 71 / 40 40 40 40 ECG 71 83 69 81 / 30 30 30 50 ORF 71 83 69 81 / 30 30 30 50 PHF 70 85 69 81 / 40 30 30 50 AKQ 72 86 70 81 / 40 30 30 50 RIC 70 85 #69 81 / 40 30 30 50 FVX 70 85 69 81 / 40 30 30 50 .AKQ... MD...NONE. NC...NONE. VA...NONE. REILLY
NCZ012>017-030>032-102-VAZ048-049-060>098-052200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 612 PM EDT TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... ALL SOUTH CENTRAL VIRGINIA...EXTREME SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA CAN EXPECT THUNDERSTORMS THIS EVENING CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS GREATER THE 60 MPH. AREAS WEST OF RICHMOND AND SOUTHWARD ALONG INTERSTATE 95 CAN EXPECT THESE STORM THROUGH 9 PM. THE STORMS WILL THEN SPREAD EASTWARD THROUGH MIDNIGHT AND EVENTUALLY REACH THE TIDEWATER AREA AND NORTHERN OUTERBANKS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SKYWJARN SPOTTER ACTIVATION MAY BE NEEDED...SO STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR FORECAST UPDATES. SCHUMANN
NCZ012>017-030>032-102-VAZ048-049-060>098-060600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 612 PM EDT TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... ALL SOUTH CENTRAL VIRGINIA...EXTREME SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA CAN EXPECT THUNDERSTORMS THIS EVENING CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS GREATER THE 60 MPH. AREAS WEST OF RICHMOND AND SOUTHWARD ALONG INTERSTATE 95 CAN EXPECT THESE STORM THROUGH 9 PM. THE STORMS WILL THEN SPREAD EASTWARD THROUGH MIDNIGHT AND EVENTUALLY REACH THE TIDEWATER AREA AND NORTHERN OUTERBANKS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED...SO STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR FORECAST UPDATES. SCHUMANN
The Norfolk radar (KAKQ), 109 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees down.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2001Every state in 2001This day in weather historyWarnings in Virginia, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257006, 5257007.